Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2006, 7:27 PM MDT for Cherry County, Thomas County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2006, 7:27 PM MDT (01:27 UTC)
- Expired
- Jun 15, 2006, 8:30 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 39 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:29 PM MDT | HAIL 1 | 19 N Mullen, NE | PEA TO QUARTER SIZED HAIL REPORTED LASTING 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:08 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2344 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 160127
SVRLBF
NEC031-171-160230-
/O.NEW.KLBF.SV.W.0129.060616T0127Z-060616T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT THU JUN 15 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 930 PM CDT(830 PM MDT)
* AT 725 PM MDT(825 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST
OF HIGHWAY 97 CROSSING BIG CREEK TO 9 MILES SOUTH OF BROWNLEE TO 6
MILES SOUTHEAST OF THEDFORD...OR ALONG A LINE EXTENDING FROM 20
MILES NORTHWEST OF MULLEN TO 13 MILES NORTH OF THEDFORD TO 6 MILES
SOUTHEAST OF THEDFORD...AND MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 97 CROSSING BIG CREEK BY 740 PM MDT...
HIGHWAY 97 CROSSING THE NORTH LOUP RIVER AND BROWNLEE BY 845 PM
CDT...
HIGHWAY 83 CROSSING THE NORTH LOUP RIVER BY 850 PM CDT...
HIGHWAY 83 CROSSING GOOSE CREEK BY 905 PM CDT...
ELSMERE BY 920 PM CDT...
VALENTINE NATIONAL WILDLIFE REFUGE BY 925 PM CDT...
LAT...LON 4227 10138 4210 10082 4176 10081 4215 10018
4254 10023 4272 10098
$$
SPRINGER3 follow-up statements
000 WWUS53 KLBF 160157 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 857 PM CDT THU JUN 15 2006 NEC171-160207- /O.CAN.KLBF.SV.W.0129.000000T0000Z-060616T0230Z/ THOMAS NE- 857 PM CDT THU JUN 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR THOMAS COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4210 10147 4210 10019 4254 10023 4272 10098 $$ NEC031-160230- /O.CON.KLBF.SV.W.0129.000000T0000Z-060616T0230Z/ CHERRY NE- 857 PM CDT THU JUN 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT(830 PM MDT) FOR SOUTHEASTERN CHERRY COUNTY... AT 754 PM MDT(854 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF HIGHWAY 97 MILE MARKER 80 TO HIGHWAY 83 CROSSING THE NORTH LOUP RIVER TO 18 MILES EAST OF HIGHWAY 83 MILE MARKER 160...OR ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF MULLEN TO 22 MILES NORTH OF THEDFORD TO 19 MILES NORTHWEST OF BREWSTER...MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 83 CROSSING GOOSE CREEK AND HIGHWAY 97 CROSSING BIG CREEK BY 820 PM MDT... HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...6 MILES SOUTH OF HIGHWAY 97 MILE MARKER 100 AND 8 MILES SOUTH OF VALENTINE NATIONAL WILDLIFE REFUGE BY 930 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING(100 AM MDT FRIDAY MORNING) FOR WESTERN NEBRASKA. LAT...LON 4210 10147 4210 10019 4254 10023 4272 10098 $$ SPRINGER
000 WWUS53 KLBF 160214 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 914 PM CDT THU JUN 15 2006 NEC031-160230- /O.CON.KLBF.SV.W.0129.000000T0000Z-060616T0230Z/ CHERRY NE- 914 PM CDT THU JUN 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT(830 PM MDT) FOR SOUTHEASTERN CHERRY COUNTY... AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 97 MILE MARKER 80...OR ABOUT 16 MILES NORTH OF MULLEN...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 97 CROSSING BIG CREEK BY 820 PM MDT... HIGHWAY 97 CROSSING THE NORTH LOUP RIVER BY 825 PM MDT... HIGHWAY 97 MILE MARKER 100 BY 830 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING(100 AM MDT FRIDAY MORNING) FOR WESTERN NEBRASKA. LAT...LON 4210 10147 4210 10019 4254 10023 4272 10098 $$ SPRINGER
000 WWUS53 KLBF 160229 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 929 PM CDT THU JUN 15 2006 NEC031-160239- /O.EXP.KLBF.SV.W.0129.000000T0000Z-060616T0230Z/ CHERRY NE- 929 PM CDT THU JUN 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY COUNTY EXPIRES AT 930 PM CDT(830 PM MDT)... THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSED A SEVERE THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING(100 AM MDT FRIDAY MORNING) FOR WESTERN NEBRASKA. LAT...LON 4210 10147 4210 10019 4254 10023 4272 10098 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:30 PM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jun 15, 1:30 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT THU JUN 15 2006
.NEAR TERM...
THE RAPID UPDATE CYCLE INDICATES THAT THE DRY LINE WILL STAY OUT
UNTIL ABOUT 00Z...AFTERWARD RETREATING NORTHWESTWARD IN SOUTHWEST
NEBRASKA. SOME TUFTS OF CUMULUS WERE ALREADY FORMING IN THE STRONG
DEWPOINT GRADIENT FROM THEDFORD TO ABOUT IMPERIAL. ITS PROBABLY A
SAFE BET THAT CONVECTIVE INITIATION WILL BE NEAR A LINE FROM
MERRIMAN THROUGH MULLEN TO IMPERIAL. WITH THE STRONGEST SURFACE
BASED CONVECTIVE POTENTIAL JUST EAST OF THAT LINE...STORMS ARE
LIKELY TO INTENSIFY RAPIDLY.
AFTER TONIGHT...THE SLOW MOVEMENT OF THE SURFACE BOUNDARY WILL
KEEP FAIRLY STRONG (40 PERCENT OR HIGHER) PROBABILITIES INTO FRIDAY
EVENING. AFTER THAT...THEY WILL DIMINISH FROM THE WEST FRIDAY NIGHT.
&&
.EXTENDED...
AS HIGH PRESSURE MOVES OUT OF THE AREA MONDAY...RETURN FLOW WILL
AGAIN BRING GULF MOISTURE ONTO THE HIGH PLAINS AND THE THETA-E RIDGE
BUILDS AGAIN IN TIME FOR A SURFACE BOUNDARY TO FORM ACROSS CENTRAL
AND WESTERN NEBRASKA. SO...THUNDERSTORMS ARE POSSIBLE ONCE MORE
WEDNESDAY AND THURSDAY. WITH NO REAL COOL AIR MASS...SEASONABLY WARM
TEMPERATURES ARE LIKELY SUNDAY THROUGH THURSDAY.
&&
.SYNOPSIS...
AT 18Z...THE GOES DERIVED PRODUCT IMAGERY INDICATED A PLUME AT
OR ABOVE 25MM OF PRECIPITABLE WATER ALONG AND EAST OF HIGHWAY 83. AT
THE SURFACE...HAND ANALYSIS SHOWED THE DRY LINE JUST WEST OF
VALENTINE...THEDFORD AND NORTH PLATTE. FROM NORTH PLATTE TO
OGALLALA...THE DEWPOINT DROPS FROM 61 TO 39. THERE WAS ALSO A TRACE
OF A CLOSED LOW BETWEEN NORTH PLATTE AND THEDFORD WITH A WARM FRONT
EXTENDING THROUGH NORTHEAST NEBRASKA INTO WESTERN IOWA AND A TROUGH
OR OCCLUDED FRONT GOING UP THROUGH THE CENTRAL DAKOTAS TO ANOTHER
LOW IN SOUTHERN ALBERTA. IN THE 18Z LBF SOUNDING...COOLING ALOFT HAD
WEAKENED THE SUBSIDENCE INVERSION WITH SOME LOWERING OF THE LEVEL OF
FREE CONVECTION AND THE CONVECTIVE CONDENSATION LEVEL. THERE WAS
ALSO SOME INCREASE IN THE 6KM WIND AND THE SHEAR FROM SURFACE TO 6KM.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGERHazardous weather outlook, Jun 15, 2:41 PM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT THU JUN 15 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-162045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT THU JUN 15 2006 /241 PM MDT THU JUN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA MAINLY SOUTH AND EAST OF A LINE FROM VALENTINE TO OGALLALA. A STALLED FRONTAL BOUNDARY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL SERVE AS AN INITIATION AREA FOR THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS ALONG AND SOUTH AND EAST OF A LINE FROM VALENTINE TO OGALLALA. LOW LEVEL MOISTURE WILL BE MORE PLENTIFUL EAST OF A LINE FROM VALENTINE TO NORTH PLATTE...WHICH WILL CREATE THE MOST UNSTABLE ATMOSPHERE AND THE BEST POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS PORTIONS OF NEBRASKA THROUGH THE DAY FRIDAY. AS MOISTURE REMAINS PLENTIFUL NEAR THE FRONT AND ADDITIONAL UPPER LEVEL DISTURBANCES INTERACT WITH THE FRONT...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY THROUGH THE DAY. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY SOUTH AND EAST OF A LINE FROM ONEILL TO IMPERIAL. THE FRONT IS EXPECTED TO MOVE OUT OF THE AREA BY SATURDAY...RESULTING IS LESSENING CHANCES OF THUNDERSTORMS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT SOUTH AND EAST OF ALINE FROM VALENTINE TO OGALLALA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
In the hours before
Local storm report, Jun 15, 6:32 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 25 SW MULLEN 41.79N 101.39W
06/15/2006 E2.50 INCH HOOKER NE PUBLIC
TENNIS BALL SIZED HAIL REPORTED COVERING GROUND. HAIL
LASTED APPROXIMATELY 20 MINUTES.
&&
ADOLocal storm report, Jun 15, 6:40 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 15 S MULLEN 41.82N 101.04W
06/15/2006 E1.00 INCH HOOKER NE CO-OP OBSERVER
QUARTER SIZED HAIL REPORTED LASTING APPROXIMATELY 15
MINUTES.
&&
ADOThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:04 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 56 min |
| Jun 15, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 47 min |
| Jun 15, 6:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jun 15, 6:55 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 35 min |
| Jun 15, 7:45 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 45 min |
| Jun 15, 8:07 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 23 min |
| Jun 15, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 45 min |
| Jun 15, 8:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jun 15, 9:35 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 21 min |
| Jun 16, 1:11 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.